Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 22, 2012, 8:10 PM EDT for Leon County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2012, 8:10 PM EDT (00:10 UTC)
- Expired
- Aug 22, 2012, 9:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 7 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.2 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1621 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
527
WWUS82 KTAE 230010
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
810 PM EDT WED AUG 22 2012
FLZ017-230100-
LEON FL-
810 PM EDT WED AUG 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON COUNTY...
* UNTIL 900 PM EDT
AT 808 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES NORTHWEST OF TALLAHASSEE...OR NEAR TALLAHASSEE
COML AIRPORT...MOVING SOUTHEAST AT 10 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3035 8433 3042 8445 3046 8445 3048 8440
3051 8441 3053 8439 3049 8416
TIME...MOT...LOC 0010Z 306DEG 9KT 3051 8436
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:32 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 22, 3:32 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 332 PM EDT Wed Aug 22 2012 .SYNOPSIS... The 17 UTC regional surface analysis showed a decaying, wavy, quasi-stationary frontal boundary from the FL Panhandle coastal waters, through south GA, through the SC coast. Local radars showed scattered showers and thunderstorms developing along and right of this increasingly ill-defined front, though the heavy rain band that hit North FL this morning has dissipated. Vapor imagery and upper air data showed a positively- tilted trough from NY to the northwest Gulf of Mexico, with a minor short wave trough beginning to lift northeastward over our forecast area, and out of the base of the long wave trough. && .NEAR TERM [Through Tonight]... The highest chance of rain overnight will be in Taylor, Dixie, and Lafayette counties, where the rain was heaviest this morning. Due to moisture still in the region and weak winds tonight, fog may develop overnight across the area. Lows tonight should dip into the upper 60s...slightly lower in southeast AL and slightly warmer closer along the FL coast. .SHORT TERM... [Tonight through Saturday] The Eastern U.S. long wave trough is forecast to gradually fill and shift eastward through Friday, followed by a relatively weak and narrow ridge building over our region in its wake. Much drier air, especially in the mid to upper troposphere, will slowly spread from west to east, reducing our PoP. For Thursday the PoP will range from below 10% over our western zones to 50% at Cross City, where we expect another round of rain to develop during the morning hours. The Pop over our eastern zones will continue to diminish Friday and Saturday, with 20% or less rain chances over our entire forecast area Saturday. The decrease in cloud cover will allow high temperatures back to climatology levels. Lows on Friday and Saturday mornings will actually dip into the mid to upper 60s (inland) due to the drier air. .LONG TERM [Saturday Night through next Wednesday]... Through the beginning portion of next week, our pattern should be dominated by a dissipating Trof at Upper Levels, and a gradually strengthening Sfc Ridge down the U.S. Eastern Seaboard. This should continue to provide the CWA with a fairly nice stretch of near Climo Temps, below normal PoPs, and below normal Relative Humidities through at least Monday, which should be a nice change of pace from our generally wet and humid Summer thus far, which has been dominated by Upper Level Troughing. Later on Monday and onward through the middle of next week, all of this may come to a rather abrupt end, as we wait out the track, progress, and intensity of Tropical Storm Isaac which was nearing the Leeward Islands. It is also still much too early to tell exactly where Isaac will go, or how strong it will be before it approaches any part of the U.S. Mainland, as much will depend on its interactions with the Mountainous Terrain of Hispaniola and Cuba, which may help with a more deterministic track forecast as time goes on. Therefore, all interests in the SE U.S and Gulf Coasts should closely monitor the progress of Isaac and stay tuned to the latest Advisories from the National Hurricane Center. && .AVIATION [Through 18Z Thursday]... Some low level clouds remain near TLH...ABY...and VLD this afternoon, but should clear out this evening. Around 9 to 12Z tomorrow, is possible near VLD and TLH as there is a lot of moisture in the eastern region still and the winds will be very weak overnight. Guidance suggests that if BR develops it should clear around 15Z. && .MARINE... It appears that the large area of thunderstorms from this morning caused a localized increase in winds and seas at the Gulf buoy south of Apalachicola, where seas were 5 ft. All of the latest NWP guidance has winds and seas quickly returning to typically low summertime values tonight and Thursday. && .FIRE WEATHER... Although lower rain chances and drier air are forecast to take hold over the next few days, relative humidity values are likely to remain above critical thresholds, and red flag conditions are not expected. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 69 91 67 90 69 / 20 30 10 30 20 Panama City 72 89 72 89 73 / 20 20 10 20 10 Dothan 67 91 69 91 69 / 10 10 0 10 10 Albany 68 90 68 90 69 / 20 20 10 20 10 Valdosta 69 91 67 90 67 / 30 20 10 30 20 Cross City 70 88 68 92 68 / 40 50 20 30 30 Apalachicola 73 87 73 87 74 / 30 30 20 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && NEAR TERM/AVIATION...Moore LONG TERM...Gould REST OF DISCUSSION...Fournier
Hazardous weather outlook, Aug 22, 5:27 AM EDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 527 AM EDT WED AUG 22 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-230930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 527 AM EDT WED AUG 22 2012 /427 AM CDT WED AUG 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS AND HEAVY RAIN SHOWERS MAY IMPACT THE EASTERN FLORIDA BIG BEND REGION TODAY...ESPECIALLY IN THE MORNING. PREVIOUS HEAVY RAIN IN THIS AREA THE PAST FEW DAYS...AS WELL AS THE POTENTIAL FOR PERSISTENT THUNDERSTORM ACTIVITY...COULD LEAD TO THE DEVELOPMENT OF SOME AREAS OF FLASH FLOODING. REFER TO THE FLASH FLOOD WATCH PRODUCT FOR MORE DETAILS. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE REMAINDER OF THE AREA THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. SOME AREAS OF FOG ARE LIKELY THIS MORNING FROM THE APALACHICOLA RIVER AND LAKE SEMINOLE AREAS...INTO PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA. SOME PATCHY DENSE FOG WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... IN GENERAL...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...A LOT WILL DEPEND ON THE FUTURE TRACK OF TROPICAL STORM ISAAC WHICH IS UNCERTAIN AT THIS TIME. INTERESTED PARTIES CAN MONITOR THE LATEST FORECASTS AND ADVISORIES ON ISAAC FROM THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER REPORTS OF RAINFALL AND FLOODING WOULD BE APPRECIATED FROM THE EASTERN FLORIDA BIG BEND TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08-LAMERS
In the hours before
Special weather statement, Aug 22, 7:44 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
744 PM EDT WED AUG 22 2012
FLZ016-017-230030-
LEON FL-GADSDEN FL-
744 PM EDT WED AUG 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GADSDEN AND LEON
COUNTIES...
* UNTIL 830 PM EDT
AT 740 PM EDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
OUTFLOW WINDS FROM THUNDERSTORMS 15 MILES NORTH OF TALLAHASSEE...OR
NEAR CONCORD...MOVING SOUTHEAST AT 10 MPH.
WINDS AROUND 40 MPH ARE EXPECTED AS THE OUTFLOW CONTINUES TO SPREAD
SOUTHEAST.
LAT...LON 3049 8417 3051 8437 3052 8444 3069 8443
3069 8442 3068 8418 3064 8413 3049 8405
TIME...MOT...LOC 2344Z 321DEG 8KT 3065 8433
15-HARRIGANSpecial weather statement, Aug 22, 8:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
810 PM EDT WED AUG 22 2012
FLZ017-230100-
LEON FL-
810 PM EDT WED AUG 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON COUNTY...
* UNTIL 900 PM EDT
AT 808 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES NORTHWEST OF TALLAHASSEE...OR NEAR TALLAHASSEE
COML AIRPORT...MOVING SOUTHEAST AT 10 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3035 8433 3042 8445 3046 8445 3048 8440
3051 8441 3053 8439 3049 8416
TIME...MOT...LOC 0010Z 306DEG 9KT 3051 8436
15-HARRIGANNearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.